YMCA of Superior California

Workshop & Special Class Descriptions

Class Name: Zumbathon™
Date: Monday, September 24th
Time: 6:00pm-7:30pm (1.5 hours)
Where: Studio A
Instructors: YMCA Zumba® Instructors Team
Description: Join our YMCA Zumba® Instructors Team for this dance fitness party event (with disco lights!) to benefit our Annual Campaign! Stay for a few songs, an hour, or the duration of the event -- You choose!
What to bring: A bottle of water, a fitness towel, and wear bright colors! $10 suggested donation to benefit our Annual Campaign.


Class Name:
Kettlebell AMPD
Date: Tuesday, September 25th
Time: 5:30pm-6:20pm (50 minutes)
Where: Studio A
Instructors: Jesse Harris
Description: Kettlebell AMPD takes great music and combines it with basic kettlebell moves to create a fun, total body workout. Effective for all fitness levels.
What to bring: A bottle of water, a fitness towel


Class Name: Soul Strength™
Date: Tuesday, September 25th
Time: 6:30pm-7:20pm (50 minutes)
Where: Studio A
Instructor: Dolly Rizzo
Description: Soul Strength™ is an upbeat fitness AND dance experience set to Soul, R&B, Funk, and Hip Hop music. The class focuses on combining 3 important aspects of fitness – strength, flexibility, and cardiovascular endurance – using body weight and low-impact dance. Do something good for your body, your mind, and your heart (in more ways than one) and come join the fun!
What to bring: A bottle of water, a fitness towel

Workshop Name: Healthy Families Program: Managing Portion/Serving Sizes and Intentional Eating
Date: Tuesday, September 25, 2018
Time: 6:00pm-7:30pm (1.5 hours)
Where: Metro Board Room
Instructors: Rachel Vizcarra & Bri Baer
Description: Keeping with the theme of obesity prevention to address National Childhood Obesity Awareness Month in September, this first class in our 4-week series of topics focuses on how to manage your portion/serving sizes individually and as a family so they are reasonable, as well as how to eat with intention (and not mindlessly). Learn to set yourself up for success! This class consists of nutrition education, a fitness class, and a cooking class. Dinner is included.
What to bring: All items needed will be provided. Wear comfortable, breathable clothing for a barefoot, 30-minute Family Yoga workout.
Cost: $30 per family (or $100 for 4-week class series)

 
Workshop Name: Falls Prevention
Date: Wednesday, September 26, 2018
Time: 9:30am-11:30am (2 hours)
Where: Studio A
Instructor: Mae Denman
Description: Are you fall proof? Your lifestyle plays a role in falls prevention. Older adults who adopt a falls prevention strategy reduce their risk of falling by 40%. Come learn how! This workshop explores various risks for falls and presents targeted exercises to build strength, stability, and balance.
What to bring: All items needed will be provided.

 
Workshop Name: Arbonne Facials and Skincare
Date: Wednesday, September 26, 2018
Time: 1:30pm-2:30pm (1 hour)
Where: Studio B
Instructor: Tracy Moore
Description: Experience a detoxifying mud mask and facial while learning the importance of taking care of your skin and body to enjoy healthy aging!
What to bring: All items needed will be provided.

Class Name: Family Yoga
Date: Wednesday, September 26th
Time: 5:30pm-6:20pm (50 minutes)
Where: Studio A
Instructor: Sariah Crull
Description: Join the Handstand Nation in partnership with Sacramento Movement Arts and the YMCA for this playful class for families. Learn fun yoga poses, group games, Acro Yoga moves, and get upside down with your family and friends. All ages welcome. No partner necessary. 
What to bring: A water bottle, a fitness towel, a mat (available to rent for $2 at Member Services -- for barefoot use only). $10 suggested donation to benefit our Annual Campaign.


Class Name: ACRO Yoga & Handstands
Date: Wednesday, September 26th
Time: 6:45pm-8:00pm (1.25 hours)
Where: Studio A
Instructor: Sariah Crull
Description: Join the Handstand Nation in partnership with Sacramento Movement Arts and the YMCA for this ACRO Yoga class and jam session for adults. All levels are welcome. No partner necessary. 
What to bring: A water bottle, a fitness towel, a mat (available to rent for $2 at Member Services -- for barefoot use only), $10 suggested donation to benefit our Annual Campaign.

Class Name: Foam Roll & Release
Date: Thursday, September 27, 2018
Time: 8:00am-8:50am (50 minutes)
Where: Studio A
Instructor: Christopher Battle
Description: This class will give you a basic understanding of why and how to utilize a foam roller. This phenomenal cylindrical tool can help with increased movement and flexibility, as well as faster recovery.
What to bring: A water bottle, a fitness towel, a mat (available to rent for $2 at Member Services -- for barefoot use only), a foam roller (if you have one, in order to accommodate more class participants)

Workshop Name: Yoga for Success
Date: Thursday, September 27, 2018
Time: 3:00pm-4:00pm (1 hour)
Where: Studio A
Instructor: Tanu Biswas
Description: How successful you are in life simply depends on how well you can use your mind and body. Through simple but powerful yoga postures and a guided meditation, this session offers you tools for physical health and mental clarity, bringing a lasting stability and balance to your system. Open to ages 7+.
What to bring: A mat (available to rent for $2 at Member Services -- for barefoot use only)

Workshop Name: Isha Kriya
Date: Thursday, September 27, 2018
Time: 4:15pm-5:15pm (1 hour)
Where: Studio A
Instructor: Tanu Biswas
Description: Isha Kriya is a simple yet potent process rooted in the timeless wisdom of the yogic sciences. Offered by Sadhguru, it has the potential to transform the life of anyone willing to invest just 12 minutes a day. The purpose of Isha Kriya is to help an individual get in touch with the source of their existence, to create life according to their own wish and vision. Daily practice of Isha Kriya helps brings health, dynamism, peace, and wellbeing. It is a powerful tool to cope with the hectic pace of modern life. Open to ages 12+.
What to bring: A mat (available to rent for $2 at Member Services -- for barefoot use only)

Class Name: Zumba®: Body Movement Breakdown
Date: Thursday, September 27, 2018
Time: 5:30pm-6:20pm (50 minutes)
Where: Studio A
Instructor: Corene Marshalek
Description: Have you always wanted to take a Zumba® (or dance fitness) class but felt nervous about knowing how to perform the moves? This instructional breakdown of common body movements used in Zumba® classes will help you build confidence in taking your next Zumba® class. Zumba® Fitness combines Latin and international rhythms by using cardio intervals and fun, motivating music. 
What to bring: A water bottle, a fitness towel, a BIG smile!

Class Name: Foam Roll & Release
Date: Thursday, September 27, 2018
Time: 6:30pm-7:20pm (50 minutes)
Where: Studio A
Instructor: Christopher Battle
Description: This class will give you a basic understanding of why and how to utilize a foam roller. This phenomenal cylindrical tool can help with increased movement and flexibility, as well as faster recovery.
What to bring: A water bottle, a fitness towel, a mat (available to rent for $2 at Member Services -- for barefoot use only), a foam roller (if you have one, in order to accommodate more class participants)

Workshop Name: Falls Prevention
Date: Friday, September 28, 2018
Time: 10:30am-12:30am (2 hours)
Where: Studio B
Instructor: Mae Denman
Description: Are you fall proof? Your lifestyle plays a role in falls prevention. Older adults who adopt a falls prevention strategy reduce their risk of falling by 40%. Come learn how! This workshop explores various risks for falls and presents targeted exercises to build strength, stability, and balance.
What to bring: All items needed will be provided.

Workshop Name: Inner Engineering Introductory Talk
Date: Friday, September 28, 2018
Time: 1:00pm-2:00pm (1 hour)
Where: Studio A
Instructor: Tanu Biswas
Description: An introductory talk providing insight on stress and its impact on the system, and how yoga and meditation can be effective tools to relieve stress, develop mental clarity, relieve chronic ailments, nurture a healthy lifestyle, and experience your full potential. Offered by a trained volunteer from Isha Foundation. Open to ages 15+.
What to bring: All items needed will be provided.

Workshop Name: Yoga for Peace
Date: Friday, September 28, 2018
Time: 2:15pm-3:15pm (1 hour)
Where: Studio A
Instructor: Tanu Biswas
Description: "Only if you are peaceful and joyful will your body and mind work at their best – and that is the basic parameter for your success and efficiency in the world." Through simple but powerful yoga postures and a powerful guided meditation, this session offers tools to create a chemistry of peace within you by untangling yourself from the things that bind you. Open to ages 7+.
What to bring: A mat (available to rent for $2 at Member Services -- for barefoot use only)

Workshop Name: Yoga for Beginners
Date: Friday, September 28, 2018
Time: 3:30pm-5:15pm (1.5 hours)
Where: Studio A
Instructor: Tanu Biswas
Description: Designed by Sadhguru, this workshop intends to bring the timeless benefits of Yoga to every human being on the planet. Through a synthesis of 5-minute yoga practices, the session will present easy-to-practice yet potent tools to enhance health, joy, peace, love, success, and inner exploration, helping one cope with the hectic pace of modern lifestyles and realize their full potential in all spheres of life. Practices taught include invigorating physical postures (Sadilaja and Yoga Namaskar), breathing methods (Kriya), Nada Yoga, and Meditation and do not require any physical flexibility or past experience of yoga. Open to ages 7+.
What to bring: A mat (available to rent for $2 at Member Services -- for barefoot use only)

Workshop Name: Isha Kriya
Date: Friday, September 28, 2018
Time: 5:30pm-6:20pm (50 minutes)
Where: Studio A
Instructor: Tanu Biswas
Description: Isha Kriya is a simple yet potent process rooted in the timeless wisdom of the yogic sciences. Offered by Sadhguru, it has the potential to transform the life of anyone willing to invest just 12 minutes a day. The purpose of Isha Kriya is to help an individual get in touch with the source of their existence, to create life according to their own wish and vision. Daily practice of Isha Kriya helps brings health, dynamism, peace, and wellbeing. It is a powerful tool to cope with the hectic pace of modern life. Open to ages 12+.
What to bring: A mat (available to rent for $2 at Member Services -- for barefoot use only)

Class Name: Strength Train Together
Date: Saturday, September 29th
Time: 9:00am-9:50am
Where: Studio A
Instructor: Hallie Fisher
Description: Strength Train Together will blast all your muscles with a high-rep weight training workout. Using an adjustable barbell, weight plates and body weight, this workout combines squats, lunges, presses and curls with functional integrated training. Dynamic music and motivating group atmosphere will get your heart rate up, make you sweat, and push you to a personal best!
What to bring: A water bottle, a fitness towel

Class Name: Fusion Dance Fitness
Date: Saturday, September 29th
Time: 10:00am-10:50am
Where: Studio A
Instructor: Dawn Ryley
Description: Fusion is a fun, high-energy dance fitness class with an edge. Inspired by a variety of music, dance styles, and original choreography, Fusion offers a little bit of everything for all to enjoy, work out, and just let go. Fusion combines easy-to-follow cardio dance moves that will take your workout to a whole new level.
What to bring: A water bottle, a fitness towel

Class Name: Family Zumba®
Date: Saturday, September 29th
Time: 10:00am-10:30am
Where: Gym
Instructor: Corene Marshalek
Description: This Family Zumba® class is a rockin', high-energy dance fitness party packed with kid-friendly routines. 
What to bring: A water bottle, a fitness towel, a playful attitude

Class Name: Family Yoga
Date: Saturday, September 29th
Time: 11:00am-11:30am
Where: Gym
Instructor: Genesis Bell
Description: This Family Yoga class follows the Kidding Around Yoga™ program format, which features a fun, interactive learning style for kids (and parents!) to follow and keep them engaged through storytelling and play. KAY encompasses the 5 branches of Yoga in a clear, engaging method. A typical KAY class gets the children singing, dancing, skipping, marching, jogging, shaking, laughing, hopping, limbo-ing, and storytelling ALL while practicing authentic Yoga to original KAY music. It is SO much fun; your kids will love it!
What to bring: A water bottle, a fitness towel, a playful attitude

Class Name: Kettlebell AMPD
Date: Saturday, September 29th
Time: 11:30am-12:20pm (50 minutes)
Where: Studio A
Instructors: Jesse Harris
Description: Kettlebell AMPD takes great music and combines it with basic kettlebell moves to create a fun, total body workout. Effective for all fitness levels.
What to bring: A bottle of water, a fitness towel

Class Name: Family Bootcamp
Date: Saturday, September 29th
Time: 12:00pm-12:30pm
Where: Gym
Instructor: Sally Willoughby
Description: Improve your strength and endurance with our Family Bootcamp - No equipment required! Bring your friends and family and learn how to make fitness fun and enjoyable! This workout consists of a circuit-style of body weight movements to get the blood pumping and muscles working! 
What to bring: A water bottle, a fitness towel

Workshop Name: Setting and Achieving Massive Goals
Date: Saturday, September 29th
Time: 1:00pm-2:30pm (1.5 hours)
Where: Studio A
Instructor: Tom Alston
Description: The normal hustle and bustle of everyday life often distracts us from focusing on what we truly want most in life. This workshop offers you time to reflect on yourself and what you hope to achieve. We will teach you how to write effective goals and how to begin taking steps to accomplish those goals. We will also go over important habits to develop that will keep you focused and motivated to reach your fullest potential.
What to bring: All items needed will be provided.